Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS Phoenix, AZ

August 19, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 19, 2014, 9:03 AM MST for Maricopa County, Arizona. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2014, 9:03 AM MST (16:03 UTC)
Expired
Aug 19, 2014, 11:00 AM MST
In force
117 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 80 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 10:00 AM MSTFLASH FLOOD4 N New River, AZINTERSTATE 17 TOTALLY INUNDATED ENTIRE WIDTH. CARS STRANDED. RESCUES UNDERWAY.
Aug 19, 10:00 AM MSTFLASH FLOOD8 N New River, AZROCKSLIDE ON I-17

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS55 KPSR 191603
FFWPSR
AZC013-191800-
/O.NEW.KPSR.FF.W.0034.140819T1603Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
903 AM MST TUE AUG 19 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES...NORTH PHOENIX...PEORIA...ANTHEM...NEW RIVER...  
CAVE CREEK AND CAREFREE

* UNTIL 1100 AM MST

* AT 851 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
FLASH FLOODING NEAR NEW RIVER...ANTHEM...CAVE CREEK AND NORTH 
PHOENIX. WASHES IN THE AREA...NAMELY CAVE CREEK...CLINE 
CREEK...SKUNK CREEK...DEADMAN WASH AND SMALLER TRIBUTARIES ARE 
FLOWING HEAVILY...WITH WATER LEVELS AT BANKFULL NEAR MANY 
COMMUNITIES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP 
CREEK...ANTHEM...NEW RIVER...AND DAISY MOUNTAIN. LOW WATER CROSSINGS 
ALONG THE CAREFREE HIGHWAY...BARTLETT LAKE ROAD...AND OTHER RURAL 
ROADS ACROSS NORTHERN PORTIONS OF MARICOPA COUNTY WILL REMAIN 
INUNDATED AND CLOSED INTO THE AFTERNOON HOURS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY 
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION 
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE 
ESPECIALLY DANGEROUS.

&&

LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
      3391 11238 3389 11228 3392 11224 3394 11224
      3395 11225 3398 11220 3405 11216

$$

MEYERS
2 follow-up statements
708 
WGUS75 KPSR 191655
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE AUG 19 2014

AZC013-191800-
/O.CON.KPSR.FF.W.0034.000000T0000Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
955 AM MST TUE AUG 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
CENTRAL MARICOPA COUNTY...

AT 944 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS AND MEDIA ARE 
REPORTING WATER FLOWING ON THE NORTHBOUND LANES OF INTERSTATE 17 
FROM HAPPY VALLEY ROAD NORTH TO ANTHEM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAREFREE 
HIGHWAY...DAISY MOUNTAIN...ANTHEM AND NEW RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE TRAVELING NORTHBOUND ON INTERSTATE 17...EXIT THE 
INTERSTATE BEFORE PINNACLE PEAK ROAD. DO NOT STAY IN AREAS SUBJECT 
TO FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
      3391 11238 3389 11228 3392 11224 3394 11224
      3395 11225 3398 11220 3405 11216

$$

MEYERS
661 
WGUS75 KPSR 191708
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST TUE AUG 19 2014

AZC013-191800-
/O.CON.KPSR.FF.W.0034.000000T0000Z-140819T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1008 AM MST TUE AUG 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
CENTRAL MARICOPA COUNTY...

AT 1000 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
FLASH FLOODING NEAR NEW RIVER...ANTHEM...CAVE CREEK AND NORTH 
PHOENIX. WASHES IN THE AREA...NAMELY CAVE CREEK...CLINE 
CREEK...SKUNK CREEK...DEADMAN WASH AND SMALLER TRIBUTARIES ARE 
FLOWING HEAVILY...WITH WATER LEVELS AT BANKFULL NEAR MANY 
COMMUNITIES.

WATER HAS BREACHED INTERSTATE 17 AND IS FLOWING SOUTHBOUND DOWN THE 
FREEWAY NEAR HAPPY VALLEY ROAD. USE EXTREME CAUTION IF YOU ARE DRIVING 
IN THIS AREA!

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP 
CREEK...ANTHEM...NEW RIVER...AND DAISY MOUNTAIN. LOW WATER CROSSINGS 
ALONG THE CAREFREE HIGHWAY...BARTLETT LAKE ROAD...AND OTHER RURAL 
ROADS ACROSS NORTHERN PORTIONS OF MARICOPA COUNTY WILL REMAIN 
INUNDATED AND CLOSED INTO THE AFTERNOON HOURS.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING 
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3401 11177 3350 11178 3351 11241 3390 11240
      3391 11238 3389 11228 3392 11224 3394 11224
      3395 11225 3398 11220 3405 11216

$$

HIRSCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:00 AM MST, 3 minutes earlier.

Area forecast discussion, Aug 19, 9:00 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
900 AM MST TUE AUG 19 2014

.SYNOPSIS...
AN EARLY SEASON PACIFIC LOW PRESSURE SYSTEM APPROACHING THE AREA
FROM THE WEST IS EXPECTED TO PRODUCE WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THE DAY TODAY...WITH LESSER CHANCES
FOR CONVECTIVE ACTIVITY THROUGH FRIDAY AS THE LOW CENTER MOVES
SLOWLY EASTWARD ACROSS THE REGION. DRIER AIR SPREADING IN FROM THE
WEST WILL REDUCE THUNDERSTORM ACTIVITY FROM THIS WEEKEND INTO EARLY
NEXT WEEK. BELOW NORMAL TEMPERATURES ARE FORECAST FROM TODAY THROUGH
FRIDAY...WARMING THIS WEEKEND.

&&

.DISCUSSION...
MCS DEVELOPED THIS MORNING ACROSS NORTHERN AND EASTERN MARICOPA
COUNTY...DROPPING HEAVY RAIN ACROSS PORTIONS OF THE PHOENIX AREA.
LOCATIONS ACROSS THE NORTH VALLEY GENERALLY RECEIVED BETWEEN A
QUARTER AND THREE QUARTERS OF AN INCH OF RAIN. HOWEVER...FCDMC
GAGES HAVE RECORDED AS MUCH AS 1 TO 3 INCHES OF RAIN FURTHER NORTH
AND EAST. THIS HAS PRODUCED AREAS OF URBAN FLOODING ALONG WITH
ELEVATED FLOW IN WASHES AND CREEKS INCLUDING CAVE CREEK AND THE AGUA
FRIA RIVER. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING AND
CONTINUES UNTIL NOON. A FLASH FLOOD WARNING ALSO REMAINS IN EFFECT
FOR MUCH OF NORTHERN MARICOPA COUNTY.

LATEST NUMERICAL GUIDANCE SUGGESTS A GENERAL DRYING TREND WILL TAKE
PLACE TODAY. HOWEVER...THE LOWER LEVELS ARE EXCEPTIONALLY MOIST WITH
DEWPOINTS IN THE MID 70S AND CONDITIONS REMAIN UNSTABLE FROM PHOENIX
WESTWARD TOWARDS THE CO RIVER VALLEY WITH MLCAPE > 1000 J/KG.
BACKBUILDING SHOWERS HAVE DEVELOPED ACROSS NORTHWESTERN MARICOPA
COUNTY AND ADDITIONAL ISOLATED CELLS ARE EXPECTED INTO LA PAZ
COUNTY. UPSLOPE FLOW WILL THEN SUPPORT ADDITIONAL ISOLATED SHOWERS
FURTHER EAST ACROSS MARICOPA AND GILA COUNTIES THIS AFTERNOON.
FORECAST WILL BE UPDATED TO REFINE THE POPS FOR THE AFOREMENTIONED
AREAS.

&&

.PREVIOUS DISCUSSION...
WEDNESDAY AND WEDNESDAY NIGHT...
A SIGNIFICANT REDUCTION IN SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED
ON WEDNESDAY AND WEDNESDAY NIGHT AS PWATS FALL INTO THE 1.25-150
INCH RANGE AS SOUTHWESTERLY FLOW ALOFT STRENGTHENS OVER THE REGION
AHEAD OF THE MAIN UPPER LOW CENTER. STILL...ISOLATED TO SCATTERED
STORMS CAN BE EXPECTED...WITH THE BEST CHANCES FOR STORMS BEING OVER
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS STRONGER WINDS ALOFT
INCREASES BULK SHEAR VALUES OVER THE REGION.

THURSDAY AND FRIDAY...
THE LIKELIHOOD OF A SECOND HEAVY RAIN EVENT ON THURSDAY/FRIDAY NOW
LOOKS TO BE SIGNIFICANTLY LESS...SINCE LATEST MODELS RUNS ARE NOW
SHOWING MUCH LESS TROPICAL MOISTURE...FROM TROPICAL STORM
LOWELL...BEING PULLED NORTHEASTWARD INTO THE REGION. THUS...HAVE
REDUCED POPS SOMEWHAT ON THU/FRI...BUT STILL KEEPING THINGS
BROADBRUSHED A BIT...SINCE THE EURO CONTINUES TO BE SLOWER WITH THE
MOVEMENT OF THE UPPER LOW CENTER...TAKING IT ACROSS AZ ON
FRIDAY...WHILE THE FASTER GFS CONTINUES TO MOVE IT THROUGH ON
THURSDAY.

SATURDAY THROUGH TUESDAY...
THE COMBINATION OF A DRIER WESTERLY FLOW ALONG WITH RIDGING ALOFT
WILL LIKELY KEEP CHANCES FOR THUNDERSTORM ACTIVITY AT CLIMO...OR
BELOW LEVELS DURING THIS PERIOD. HOWEVER...IT STILL APPEARS THAT
THERE WILL BE ENOUGH RESIDUAL MOISTURE AROUND TO KEEP US FROM
ELIMINATING CHANCES FOR POPS ENTIRELY AT THIS POINT...WITH
TEMPERATURES RETURNING TO NEAR...OR SLIGHTLY ABOVE NORMAL VALUES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
AS UPPER TROF APPROACHES FROM THE WEST AND MONSOON MOISTURE
INCREASES...STILL EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE THIS
MORNING...BECOMING NUMEROUS BY 14-15Z. WILL KEEP MENTION OF
THUNDER...AS VCTS...IN TAFS THRU ABOUT 16Z...THEN FIGURE RAIN WILL
HAVE COOLED AND STABILIZED BOUNDARY LAYER ENOUGH THAT WE SHOULD BE
IN A MORE SHOWERY REGIME THAT WILL CONTINUE INTO THE AFTERNOON.
DEPENDING UPON HOW MUCH SUNSHINE IS SEEN THIS AFTERNOON THERE MAY BE
ANOTHER ROUND OF THUNDERSTORMS TO DEAL WITH AT THE TERMINALS. WILL
WAIT FOR LATER TO SEE HOW THAT PLAYS OUT. OTHERWISE WINDS SHOULD
FAVOR THE SOUTH TO SOUTHEAST THIS MORNING...TRANSITIONING MORE
TOWARDS SOUTHWEST IN THE AFTERNOON WITH SPEEDS MOSTLY AOB 12KT.

NOTE...IF SHOWERS/STORMS CONTINUE TO TAKE THEIR TIME
DEVELOPING...THE TAFS WILL BE OVERPLAYING THE WEATHER AND WILL NEED
TO BE UPDATED TO PUSH BACK THE PRECIP ONSET.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
EXPECT SHOWERS/STORMS TO MOSTLY STAY EAST OF KIPL TODAY...WITH
COVERAGE AT KBLH TO BE MORE ON THE ISOLATED SIDE. WITH UPPER JET
APPROACHING...THERE WILL BE A THREAT FOR AFTN/EARLY EVE THUNDER AT
THE TERMINAL AND THUS WILL KEEP VCTS IN THE KBLH TAF. WINDS TO FAVOR
THE SOUTH AT KBLH...BECOMING GUSTY THIS AFTERNOON WITH SPEEDS AOB
20KT. AT KIPL...EXPECT MID/UPPER CLOUD DECKS TO SCATTER OUT BY 18Z
WITH WINDS TO SHIFT TOWARDS THE SOUTHWEST...BECOMING LOCALLY BREEZY
FROM THE WEST EARLY THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY ON THURSDAY WITH A
CHANCE ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. LITTLE CHANGE IS
EXPECTED FRIDAY. HIGH TEMPERATURES BOTH DAYS WILL STAY BELOW
SEASONAL NORMALS...WITH COOLER DESERTS FALLING INTO THE 90S.
HUMIDITY LEVELS WILL STAY QUITE ELEVATED WITH MOST OF THE DESERTS
RECORDING MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT. A STEADY
SOUTHWEST FLOW ALOFT WILL LEAD TO GRADUAL DRYING AND WARMING
CONDITIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY SUNDAY
THERE WILL BE JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE HIGHER TERRAIN EAST OF PHOENIX WITH PARTLY
TO MOSTLY SUNNY SKIES EXPECTED ELSEWHERE. DESPITE THE DRYING
TREND...MINIMUM RH VALUES WILL STAY ON THE ELEVATED SIDE AND SHOULD
MOSTLY RANGE FROM 15 TO 25 PERCENT. NO STRONG WINDS ARE EXPECTED
THROUGH THE PERIOD...MAINLY NORMAL DIURNAL WINDS FAVORING THE SOUTH
TO SOUTHWEST LESS THAN 15 MPH.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...PERCHA
AVIATION....CB
FIRE WEATHER...CB
Hazardous weather outlook, Aug 19, 3:47 AM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
347 AM MST TUE AUG 19 2014

AZZ020>028-CAZ031-201100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
347 AM MST TUE AUG 19 2014 /347 AM PDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A RATHER STRONG UPPER LEVEL LOW CENTER (FOR MID-
AUGUST) APPROACHING FROM THE NORTHWEST AND INCREASING MOISTURE FROM
THE SOUTH WILL ALLOW WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO
DEVELOP TODAY...WITH THE BEST CHANCES FOR RAINFALL TO BE FROM THE
MID-MORNING INTO THE EARLY AFTERNOON HOURS. HEAVY RAIN...LOCALIZED
FLOODING AND STRONG GUSTY WINDS ARE THE PRIMARY WEATHER HAZARDS
ASSOCIATED WITH ANY STORMS THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COMBINATION OF A UPPER LEVEL LOW CENTER MOVING EASTWARD OVER THE
REGION AND LINGERING MONSOON MOISTURE WILL KEEP THE THREAT OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING THROUGH THE END
OF THE WORKWEEK...WITH THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX
SEEING THE BEST CHANCE OF STORMS. DRIER AIR MOVING IN FROM THE WEST
WILL REDUCE THE CHANCES FOR STORMS OVER THE UPCOMING WEEKEND,,,AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 19, 7:28 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
728 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     FLASH FLOOD      3 NNW NORTH MOUNTAIN PA 33.63N 112.08W
08/19/2014                   MARICOPA           AZ   TRAINED SPOTTER

            SPOTTER REPORTED VIA TEXT MESSAGE 3 FEET OF WATER IN
            CAVE CREEK WASH NEAR INTERSECTION OF 7TH AVE AND CORAL
            GABLES DR.

&&

EVENT NUMBER PSR1400213

MP
Local storm report, Aug 19, 7:33 AM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
733 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     FLOOD            5 WSW DESERT RIDGE MARK 33.65N 112.05W
08/19/2014                   MARICOPA           AZ   TRAINED SPOTTER

            LOW WATER CROSSINGS FLOODED.

&&

EVENT NUMBER PSR1400214

MP
Local storm report, Aug 19, 7:38 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
738 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HEAVY RAIN       3 NNE NORTH MOUNTAIN PA 33.62N 112.06W
08/19/2014  M0.75 INCH       MARICOPA           AZ   TRAINED SPOTTER

            AT LEAST 0.75 INCH OF RAIN IN 30 MINUTES.

&&

EVENT NUMBER PSR1400215

MP
Local storm report, Aug 19, 7:54 AM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
754 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     FLOOD            3 NW SOUTH MOUNTAIN PAR 33.36N 112.12W
08/19/2014                   MARICOPA           AZ   BROADCAST MEDIA

            BRAODCAST MEDIA REPORTS STREET FLOODING AT INTERSECTION
            OF 27TH AVE AND DOBBINS.

&&

EVENT NUMBER PSR1400216

MP
Local storm report, Aug 19, 8:23 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
823 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       3 WSW DESERT RIDGE MARK 33.65N 112.03W
08/19/2014  M1.32 INCH       MARICOPA           AZ   TRAINED SPOTTER

            MEASURED RAINFALL BETWEEN 0630 AND 0730 MST.

&&

EVENT NUMBER PSR1400217

MCLANE
Local storm report, Aug 19, 8:54 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
854 AM MST TUE AUG 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FLASH FLOOD      3 WNW SOUTH MOUNTAIN PA 33.35N 112.14W
08/19/2014                   MARICOPA           AZ   FIRE DEPT/RESCUE

            WATER RESCUE CONDUCTED BY PHOENIX FIRE DEPARTMENT

&&

EVENT NUMBER PSR1400218

MCLANE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:05 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Aug 19, 6:27 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal108 min
Aug 19, 6:52 AM MSTFlash Flood WatchPSR11 hr
Aug 19, 7:08 AM MSTFlash Flood WarningPSRMaricopa112 min
Aug 19, 10:06 AM MSTRiver Flood WarningPSRMaricopa10 hr
Aug 19, 10:10 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 11:05 AM MSTFlash Flood WarningPSRMaricopa115 min
Aug 19, 11:39 AM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 19, 12:11 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 19, 1:07 PM MSTFlash Flood WarningPSRMaricopa113 min
Aug 19, 1:13 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Aug 19, 1:23 PM MSTSpecial Weather StatementPSRPinal52 min
Aug 19, 1:30 PM MSTBlowing Dust AdvisoryPSR71 min
Aug 19, 2:55 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 19, 3:02 PM MSTFlash Flood WarningPSRMaricopa118 min
Aug 19, 3:17 PM MSTAreal Flood AdvisoryPSRGila118 min
Aug 19, 4:17 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 19, 4:53 PM MSTFlash Flood WarningPSRMaricopa112 min

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.